A 16-year-old male asked:
About to increase my zoloft (sertraline) dose from 50mg to 75mg. will the sexual side effects get worse or stay the same usually?
1 doctor answer • 2 doctors weighed in
Psychiatry 40 years experience
Not much difference: Sexual side effects on SSRIs are generally dose related, but going from 50-75mg of Zoloft (sertraline) is not big enough to make much difference. If depression/anxiety improve sexual function might improve esp interest. Young men often find it helps sexual function as it prevents premature ejaculation . When I have a young man be very sensitive to sexual side effects of SSRIs, I suspect bipolar disorder.
Created for people with ongoing healthcare needs but benefits everyone.
4.1k viewsReviewed >2 years ago
Last updated May 8, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.